Methadone Tapper
John Paul
Posted: May 13, 2018, 10:50 PM







Needing answers to questions about methadone tapering.I have been on methadone for 10 years for opiate addiction. Started at 90 mlg and am now after many many attempts am down to 9 mlg .I am a complete wreck I cant function or sleep and constantly twitch to name only a few of my symptoms! They don't seem to ever get better and am in a constant state of withdrawal! The doctor has no answers and doesn't really care if I am suffering. Has anyone ever got off this insidious drug successfully? I pay a fortune for this stuff and really need to get off of it! Don't want to increase my code and get on the same old merry go round! Any advice would be appreciated. Thanks JP
  Top
itspossible
Posted: May 15, 2018, 6:57 AM







Hello JP, first off, down to 9mg from 90mg is huge.. I assume that you are on the liquid..
I'm not an expert on tapering because I could never do it but there are plenty of success stories on here..Overfifty's thread above will have lots of tips if you read through..
I can say however that it is possible and 100% worth it if its something that you really want..
I have to go to work but will check back later tonight..

Itspossible
  Top
Posted: May 16, 2018, 3:21 PM


Posts: 971
Joined: May 14, 2015



@it's possible...you didn't taper? For some reason thought you did. Yeah I wasn't dealing with that method well either.
@John Paul.. Maybe bump yourself up a little bit? See if you feel better..stay at that For awhile until you feel comfortable to go down again. If you do..don't look at it like going backwards, cause sometimes you gotta to succeed.
  Top
itspossible
Posted: May 16, 2018, 8:45 PM







@marykate80 its so good to hear from you!! I hope you are holding your own and doing ok..I miss you and worry about you when you stay gone for awhile..
No, I didn't taper..I jumped from a high dose that I was on for the better part of 2 decades..Straight cold turkey..I DO NOT ADVISE THAT FOR ANYONE..I didn't have the will power to taper..I was too compulsive if I had them around..Im an all in or out person I guess..And I PAID THE PRICE FOR THAT..But ive got 1 year and 9 months without anything and am doing ok now..Not perfect, but ok..
I always look forward to your comments so don't be a stranger please..

itspossible
  Top
Posted: May 17, 2018, 2:56 PM


Posts: 971
Joined: May 14, 2015



Hey, thanks for thinking about me! I'm doing alright. Been tapering down my klonopins. Once in February and just last week. So I'm happy about that. I always wonder if that's been causing MORE anxiety..plus out of all the benzos its the one most likely to cause depression. From what I have read anyway.
Glad you are doing good. Haha yeah I wouldn't make the jumping off methadone like that advisory to anyone. I did same but not near the dose you were on and almost less half the time you were. But hey...we got through it. Yeah my issue with taper was i probably wasn't doing things right to get through it. So I got down a bit and said f*** it. An all in or all out person. Guess I'm pretty much the same....so i'm told. Just keep active, that was my downfall. But trying to work out more..do fun things. Live..not just exist you know? Well take care..❤
  Top
John Paul
Posted: May 17, 2018, 11:29 PM







Thanks so much for responding it's possible ! It took ten years and numerous attempts to get to 9mlgs. I have put my dose up before and don't really want to start that cycle again. I just don't see any success stories with people getting off and staying off. I keep thinking my body will acclamate to this dose so I can continue with decreasing it but it won't ! Side effects and withdrawal is unbearable.I am up almost every night with leg tremors and arm twitching and rage. Will see my Doctor this week to see if there is anything she can give to stop the tremors and insomnia! Thanks again to everyone who responded to my post . At least now I feel like there is hope and a light at the end of the tunnel ! Thanks again JP
  Top
itspossible
Posted: May 19, 2018, 7:38 AM







@Johnpaul there are success stories all over this board..There have been many people that have quit and STAYED off..Taper is the way to go though if its an option, there have been more proven success stories with a good taper..BUT , BUT, cold turkey can also be possible if there are no other options..There can be hope no matter what your situation,im living proof..One day I'm going to tell my whole story on here..Im emotional right now just thinking about what I overcame..
I'm here for you and anybody else that I could give any hope too or help in any way..

NEVER GIVE UP OR GIVE IN,

ITSPOSSIBLE
  Top
John Paul
Posted: May 19, 2018, 10:57 AM







@itspossible. Thanks again for your encouragement ! It truly is appreciated. I keep thinking it would be easier to just raise my dose again and end this nightmare but I read your post and thought I would stay on track and get this over with once and for all. I got some 10 mlg valium from my family doctor to help with the tremors It has helped a bit with the insomnia but not the tremors. Nothing left to do but grin and bear it I guess. $60 a week for methadone is also a big incentive to stop. You should definitely share your story on here and other fourms. Doctors certainly don't offer any encouragement to try and help people find their way out of this cycle,at least not mine! Thanks so much again!☺JP
  Top
Guest
Posted: May 20, 2018, 1:23 AM







@itspossible . I finally found the link to the other post's! Took me a while but I figured it out. Great to hear that other's have found their way off this merry go round! Thanks again JP
  top of page  Top